Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 3, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Mar 25, 2012, 2:01 PM MDT for Sheridan County, Wyoming; 7 counties in Montana. It took effect at Mar 26, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 2:01 PM MDT (20:01 UTC)
- In effect from
- Mar 26, 2012, 12:00 PM MDT
- Expired
- Mar 26, 2012, 7:54 PM MDT
- In force
- 8 hr
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Powder River County, MT, Rosebud County, MT, Treasure County, MT, Sheridan County, WY
The radar
The Billings radar (KBLX), 197 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639
WWUS85 KBYZ 252001
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
201 PM MDT SUN MAR 25 2012
MTZ130>133-WYZ274-260815-
/O.UPG.KBYZ.FW.A.0002.120326T1800Z-120327T1200Z/
/O.NEW.KBYZ.FW.W.0003.120326T1800Z-120327T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
201 PM MDT SUN MAR 25 2012
...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 6 AM MDT
TUESDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM
TEMPERATURES...STRONG GUSTY WINDS...THUNDERSTORMS...AND A WIND
SHIFT WITH A COLD FRONT FOR ALL OF SOUTHEAST MONTANA...PARTS OF
NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM MDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133
IN WYOMING...FIRE ZONE....274
* IMPACTS...CRITICAL FIRE CONDITIONS ARE EXPECTED MONDAY AFTERNOON
AND NIGHT AS A RESULT OF UNSEASONABLY WARM TEMPERATURES...LOW
HUMIDITIES...GUSTY WINDS...ISOLATED THUNDERSTORMS...AND A
STRONG COLD FRONTAL PASSAGE WITH A DRAMATIC WIND SHIFT.
* COLD FRONT...A STRONG COLD FRONT WILL MOVE ACROSS THE AREAS
EARLY MONDAY EVENING. THIS FRONT WILL PRODUCE STRONG AND GUSTY
WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH.
* WIND...SOUTH TO SOUTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30
MPH ARE EXPECTED MONDAY AFTERNOON. WINDS WILL SHIFT TO THE WEST
AND NORTHWEST EARLY MONDAY EVENING WITH WINDS INCREASING TO 20
TO 35 MPH WITH GUSTS TO 45 MPH.
* THUNDERSTORMS...ISOLATED THUNDERSTORMS AHEAD OF THE COLD FRONT
MONDAY AFTERNOON INTO MONDAY EVENING WILL INCREASE THE POTENTIAL
FOR LIGHTNING GENERATED FIRES.
* HUMIDITY...AS LOW AS 15 PERCENT MONDAY AFTERNOON AND EVENING.
* TEMPERATURES...IN THE MID TO UPPER 70S.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS4 follow-up statements
110
WWUS85 KBYZ 260328
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
928 PM MDT SUN MAR 25 2012
MTZ130>133-WYZ274-261530-
/O.CON.KBYZ.FW.W.0003.120326T1800Z-120327T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
928 PM MDT SUN MAR 25 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM
MDT TUESDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...
STRONG GUSTY WINDS...THUNDERSTORMS...AND A WIND SHIFT WITH A COLD
FRONT FOR ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH
DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133
IN WYOMING...FIRE ZONE....274
* IMPACTS...CRITICAL FIRE CONDITIONS ARE EXPECTED MONDAY
AFTERNOON AND NIGHT AS A RESULT OF UNSEASONABLY WARM
TEMPERATURES...LOW HUMIDITIES...GUSTY WINDS...ISOLATED
THUNDERSTORMS...AND A STRONG COLD FRONTAL PASSAGE WITH A
DRAMATIC WIND SHIFT.
* COLD FRONT...A STRONG COLD FRONT WILL MOVE ACROSS THE AREAS
EARLY MONDAY EVENING.
* WIND...SOUTH TO SOUTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30
MPH ARE EXPECTED MONDAY AFTERNOON. WINDS WILL SHIFT TO THE WEST
AND NORTHWEST EARLY MONDAY EVENING WITH WINDS INCREASING TO 20
TO 35 MPH WITH GUSTS TO 50 MPH.
* THUNDERSTORMS...ISOLATED THUNDERSTORMS AHEAD OF THE COLD FRONT
MONDAY AFTERNOON INTO MONDAY EVENING WILL INCREASE THE
POTENTIAL FOR LIGHTNING GENERATED FIRES.
* HUMIDITY...AS LOW AS 15 PERCENT MONDAY AFTERNOON AND EVENING.
* TEMPERATURES...IN THE MID TO UPPER 70S.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS463
WWUS85 KBYZ 261045
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
445 AM MDT MON MAR 26 2012
MTZ130>133-WYZ274-262300-
/O.CON.KBYZ.FW.W.0003.120326T1800Z-120327T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
445 AM MDT MON MAR 26 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT
TUESDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...
STRONG GUSTY WINDS...THUNDERSTORMS...AND A WIND SHIFT WITH A COLD
FRONT FOR ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH
DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133
IN WYOMING...FIRE ZONE....274
* IMPACTS...CRITICAL FIRE CONDITIONS ARE EXPECTED THIS AFTERNOON
AND TONIGHT AS A RESULT OF UNSEASONABLY WARM TEMPERATURES...LOW
HUMIDITIES...GUSTY WINDS...ISOLATED THUNDERSTORMS...AND A STRONG
COLD FRONTAL PASSAGE CAUSING A DRAMATIC WIND SHIFT.
* COLD FRONT...A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE
THIS AFTERNOON AND EARLY THIS EVENING.
* WIND...SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON. WINDS WILL SHIFT TO
THE WEST LATE THIS AFTERNOON AND EARLY THIS EVENING WITH WINDS
INCREASING TO 25 TO 40 MPH WITH GUSTS TO 50 MPH.
* THUNDERSTORMS...ISOLATED THUNDERSTORMS AHEAD OF THE COLD FRONT
THIS AFTERNOON AND EVENING WILL INCREASE THE POTENTIAL FOR
LIGHTNING GENERATED FIRES.
* HUMIDITY...13 TO 19 PERCENT THIS AFTERNOON AND EVENING.
* TEMPERATURES...IN THE MID TO UPPER 70S THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS272
WWUS85 KBYZ 262112
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
312 PM MDT MON MAR 26 2012
MTZ130>133-WYZ274-270915-
/O.CON.KBYZ.FW.W.0003.000000T0000Z-120327T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
312 PM MDT MON MAR 26 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY FOR
LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES... STRONG GUSTY
WINDS...THUNDERSTORMS...AND A WIND SHIFT WITH A COLD FRONT FOR
ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND
PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133
IN WYOMING...FIRE ZONE....274
* IMPACTS...A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION
TONIGHT WITH WIND FREQUENT WIND GUSTS TO 60 MPH. ISOLATED
THUNDERSTORMS WILL ACCOMPANY THE FRONT CAUSING ERRATIC WINDS AND
LIGHTNING ACTIVITY.
* COLD FRONT...A STRONG COLD FRONT WILL MOVE ACROSS THE AREA
LATE THIS AFTERNOON AND EARLY THIS EVENING.
* WIND...SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS
AFTERNOON WILL TRANSITION TO WESTERLY AT 25 TO 40 MPH WITH GUSTS
TO 60 MPH.
* THUNDERSTORMS...ISOLATED THUNDERSTORMS ALONG THE COLD FRONT
THIS AFTERNOON AND EVENING WILL INCREASE THE POTENTIAL FOR
LIGHTNING GENERATED FIRES.
* HUMIDITY...NOT AS LOW OVER FIRE ZONES 130...131...132 AND 133
WITH MINIMUMS AROUND 30 PERCENT. LOWER HUMIDITY WYOMING ZONE 274
WITH MINIMUM HUMIDITY AROUND 15 PERCENT.
* TEMPERATURES...IN WYOMING IN THE MID TO UPPER 70S THIS
AFTERNOON...IN THE LOWER 60S IN MONTANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS872 WWUS85 KBYZ 270154 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 754 PM MDT MON MAR 26 2012 MTZ130>133-WYZ274-270300- /O.CAN.KBYZ.FW.W.0003.000000T0000Z-120327T1200Z/ NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY- SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY- 754 PM MDT MON MAR 26 2012 ...RED FLAG WARNING IS CANCELLED FOR ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE RISEN ABOVE 20 PERCENT AND WILL CONTINUE TO RISE THROUGH THE NIGHT. FURTHERMORE...TEMPERATURES WILL FALL TO THE UPPER 30S AND LOW 40S BEHIND A COLD FRONTAL PASSAGE THIS EVENING...AND THERE IS A GOOD CHANCE OF SHOWERS AS A DISTURBANCE MOVES THROUGH THE REGION. FOR THESE REASONS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Mar 25, 9:00 AM MDT, 5 hours 1 minute earlier.
Area forecast discussion, Mar 25, 9:00 AM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
900 AM MDT SUN MAR 25 2012
.SHORT TERM...VALID FOR TDY AND MON...
WILL MAKE SOME MINOR UPDATES TO THE FORECAST FOR TODAY. RUC/WRF
INDICATING LOW LEVEL MOISTURE ADVECTING NORTHWEST INTO EXTREME
SOUTHEASTERN MONTANA THIS MORNING. THIS WILL KEEP A LOW STRATUS
DECK OVER FALLON AND CARTER COUNTIES THROUGH EARLY AFTERNOON AND
HAVE INCREASED CLOUD COVER FOR THIS MORNING IN THE EAST. BUFKIT
INDICATING DRIER AIR TO MOVE IN THIS AFTERNOON WHICH WILL BREAK
UP THE LOW CLOUDS AND TEMPERATURES WILL BE ABLE TO RECOVER INTO
THE LOWER 60S. LOW STRATUS DECK ALSO LOCATED FROM JUDITH GAP TO
LIVINGSTON AND EAST TO BIG TIMBER. AREAS OF DENSE FOG LOCATED
JUST WEST OF LIVINGSTON AND WILL KEEP MENTION OF PATCHY FOG
POSSIBLE THROUGH LATE MORNING IN THE WEST. REMAINDER OF THE
FORECAST IS ON TRACK AND NO OTHER CHANGES MADE. RICHMOND
PREVIOUS DISCUSSION...
A RETURN TO UNSEASONABLY MILD TEMPERATURES CAN BE EXPECTED THE
NEXT COUPLE OF DAYS. A NEGATIVELY TILTED RIDGE STRETCHING FROM
KANSAS TO MONTANA WILL BE IN EFFECT TODAY. SOME LOW CLOUDS HAVE
FORMED WEST OF BILLINGS FROM COLUMBUS TO LIVINGSTON WITH WEAK
UPSLOPE FLOW. MID LEVEL WINDS WILL INCREASE THROUGH THE DAY AND
THIS WILL ALLOW THE ENTIRE ATMOSPHERIC COLUMN TO DRY OUT THIS
MORNING AND AFTERNOON...SO DO EXPECT LOW STRATUS TO THIN THROUGH
THE MORNING AND EARLY AFTERNOON. THE EARLY CLOUDS WILL MAKE THE
HIGH TEMPERATURE FORECAST TRICKY IN THESE LOCATIONS. WILL
CONTINUE THE THOUGHT OF MORNING INVERSIONS BREAKING BY LATE
MORNING WITH CLOUDS THINNING OUT.
MONDAY WILL BE AN INTERESTING WEATHER DAY WITH A PREFRONTAL
ENVIRONMENT. AN UPPER LOW...CURRENTLY SITTING OFF THE SOUTHERN
CALIFORNIA COAST...IS PROGGED TO KICK QUICKLY EAST INTO WYOMING
BY MONDAY AFTERNOON. MID LEVEL WINDS WILL BACK IN THE PROCESS AND
INCREASE. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. LOW
TO MID LEVELS WILL BE DRY...SO AS MIXING OCCURS...DEWPOINTS
SHOULD FALL...EVEN IN THE EAST WHERE LOW LEVEL WINDS WILL BE FROM
THE SOUTH TO SOUTHEAST. A DRY ATMOSPHERE AND INCREASED MIXING
WILL ALLOW FOR STRONG WARMING IN THE AFTERNOON WITH HIGHS
PUNCHING INTO THE 70S FOR MOST LOCATIONS. HUMIDITIES WILL FALL
INTO THE TEENS FROM BILLINGS EAST. ENOUGH MID LEVEL MOISTURE WILL
MOVE INTO WESTERN ZONES WITH UPPER DIVERGENCE. SOME CAPE SHOWS UP
AND MODEL GUIDANCE INDICATE THAT A BATCH OF HIGH BASED SHOWERS OR
THUNDERSTORMS WILL DEVELOP OVER THE WEST AND MOVE NORTHEAST INTO
CENTRAL ZONES. THESE SHOWERS AND STORMS WILL LIKELY CONTAIN
STRONG WINDS. INCREASED POPS MONDAY AFTERNOON.
AS THE UPPER LOW KICKS ACROSS THE CENTRAL ROCKIES...A SURFACE LOW
WILL DEVELOP OVER CENTRAL ZONES AND WRAP UP. THE LOW WILL QUICKLY
MOVE INTO THE DAKOTAS MONDAY EVENING AND SEND A FAST MOVING AND
TIGHTLY THICKNESS PACKED COLD FRONT THROUGH THE AREA. THE FRONT
WILL HAVE STRONG COLD AIR ADVECTION WITH 850MB WINDS INCREASING
TO 45KTS OVER THE EASTERN HALF OF THE FORECAST AREA. THE
STRONGEST WINDS ARE EXPECTED LATE MONDAY EVENING INTO THE
OVERNIGHT HOURS OVER THE EAST. LOW LEVELS WILL BE DRY AHEAD OF
THE FRONT AND THIS WILL ENHANCE THE WIND SHIFT AND POTENTIAL
SPEEDS AS THE FRONT MOVES TROUGH. THE EASTERN HALF OF THE AREA
DID NOT GET MUCH PRECIPITATION FROM THE LAST EVENT...SO FUELS
REMAIN VERY DRY EAST OF BILLINGS. PATTERN LOOKS LIKE A
POTENTIALLY CRITICAL FIRE WEATHER SITUATION WITH A STRONG FRONTAL
PASSAGE WITH LOW INITIAL HUMIDITIES. DEWPOINTS WILL RISE AND
TEMPERATURES FALL BEHIND THE FRONT...BUT WINDS WILL INCREASE OVER
THE EAST AFTER FRONTAL PASSAGE THROUGH THE NIGHT. WILL ISSUE A
FIRE WEATHER WATCH FOR FIRE ZONES 130 THROUGH 133 AND 274 FOR
MONDAY AFTERNOON AND NIGHT. TWH
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
THE EXTENDED PERIOD LOOKS MORE ACTIVE WITH EACH RUN. WITH
SOUTHWEST FLOW ALOFT OVER THE REGION AND MULTIPLE WAVES ROTATING
THROUGH THE REGION.
THE LOW PRESSURE SYSTEM PROGGED THROUGH THE REGION MONDAY
NIGHT...WILL FORM A CUT OFF LOW AS IT LIFT THROUGH THE CENTRAL
DAKOTAS...WRAPPING MOISTURE BACK INTO EASTERN MONTANA. THIS WILL
BRING CHANCES FOR SHOWERS TO EASTERN ZONES. AN UPPER LEVEL RIDGE
DEVELOPS OVER THE REGION TUESDAY...BRINGING A WARMING AND DRYING
TREND THROUGH THE REMAINDER OF THE WORK WEEK. TEMPS WILL BE 10 TO
15 DEGREES ABOVE NORMAL THROUGH THIS TIME. DURING THIS TIME
SOUTHWEST FLOW ALOFT SETS UP OVER WESTERN AND CENTRAL MONTANA ON
BACK SIDE OF THE RIDGE. WEAK SHORTWAVES...GENERATED BY THE PACIFIC
TROF STALL OFF THE BRITISH COLUMBIA COAST...WILL ROTATE THROUGH
THE REGION THROUGHOUT THIS PERIOD. THIS SHOULD KEEP CHANCE POPS IN
THE HIGH TERRAIN...AND A SLIGHT CHANCE FOR SHOWERS...WITH
OCCASIONAL THUNDER...INTO THE PLAINS WITH STRONGER WAVES. THE
PACIFIC TROF AND ASSOCIATED COLD FRONT IS PROGGED TO ROTATE
THROUGH THROUGH THE REGION OVER THE WEEKEND. GFS IS ABOUT 12-24HRS
FASTER AT THIS TIME. HAVE RAISED TEMPS SIGNIFICANTLY FOR
SATURDAY...WITH GFS WITH STRONG PREFRONTAL WARMING POTENTIAL...AND
EC SUPPORTING WARMUP WITH SIGNIFICANT RIDGE AMPLIFICATION IN
ADVANCE OF THE APPROACHING TROF. EITHER WAY IT LOOKS LIKE ANOTHER
SHOT AT TEMPS NEAR 80. AT THIS POINT THE GFS USHERS IN AN EXTENDED
PERIOD OF PRECIP...AS PACIFIC TROF PUSHES SLOWLY EASTWARD.
EC...HOWEVER SEEMS TO KEEP THE THE MAIN LOW PRESSURE SYSTEM. OFF
THE COAST...AND FAVORS JUST A STRONGER WAVE AND RETURN TO RIDGING
BY EARLY NEXT WEEK. EITHER SOLUTION WILL SUPPORT COOLER TEMPS FOR
SUNDAY. AAG
&&
.AVIATION...
IFR/MVFR CONDITIONS IN LOW CEILINGS/PATCHY FOG WILL PERSIST
THROUGH THE REST OF THE MORNING ACROSS FAR EASTERN
MONTANA...INCLUDING KBHK. CONDITIONS THERE SHOULD IMPROVE BY MID
DAY. MVFR/IFR CONDITIONS IN LOW CEILINGS/PATCHY FOG ARE ALSO
LIKELY IN THE KLVM REGION FOR THE NEXT FEW HOURS...THEN CONDITIONS
ARE EXPECTED TO IMPROVE TO VFR. ELSEWHERE ACROSS THE
REGION...MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH THE DAY...THOUGH
THERE WILL STILL BE SOME AREAS OF PATCHY FOG THROUGH 17Z. STC
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 066 044/070 039/063 038/069 040/064 041/069 044/071
0/B 03/T 50/B 11/B 22/W 21/B 12/T
LVM 064 039/062 037/057 037/064 037/060 038/063 038/066
0/B 06/T 60/B 11/B 22/W 21/B 22/W
HDN 069 043/077 037/064 037/073 037/069 038/074 041/073
0/B 02/T 50/B 11/B 12/B 21/B 12/T
MLS 068 042/078 040/061 036/072 039/067 041/074 044/074
0/B 02/T 53/W 11/B 11/B 21/B 12/T
4BQ 069 043/079 038/061 036/073 038/068 040/075 043/077
0/B 02/T 52/W 11/U 11/B 21/B 11/B
BHK 061 039/073 038/058 037/070 037/066 039/071 042/073
0/N 02/T 64/W 11/U 11/B 11/U 11/B
SHR 070 042/073 035/061 035/070 036/066 038/071 040/072
0/B 02/T 30/B 11/B 11/B 21/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT FOR ZONES 130>133.
WY...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT FOR ZONE 274.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 25, 4:41 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 441 AM MDT SUN MAR 25 2012 MTZ028>042-056>058-063>068-WYZ098-099-261200- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 441 AM MDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSEASONABLY WARM TEMPERATURES ARE EXPECTED MONDAY WITH HIGHS REACHING THE MID TO UPPER 70S EAST OF BILLINGS. HUMIDITIES WILL FALL INTO THE TEENS MONDAY AFTERNOON AS SOUTH WINDS INCREASE. A STRONG COLD FRONT WILL DRIVE THROUGH THE AREA EARLY MONDAY EVENING AND CAUSE A DRAMATIC SHIFT TO STRONG AND GUSTY NORTHWEST WINDS. ALL THESE FACTORS WILL COMING TO CREATE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS EAST OF LINE FROM HYSHAM TO HARDIN TO SHERIDAN MONDAY AFTERNOON AND NIGHT. WINDS WILL REMAIN STRONG AND GUSTY EAST OF A LINE FROM MILES CITY TO LAME DEER MONDAY NIGHT WITH GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:15 AM MDT | Fire Weather Watch | BYZ | Sheridan | 10 hr |
Nearby
Red Flag Warnings in Montana, 2012Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.